Missouri, 2006Damaging Wind in Missouri, May 1, 2006
May 1, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 1, 4:48 PM CST, 42 minutes earlier.
Area forecast discussion, May 1, 4:48 PM CST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 PM CDT MON MAY 1 2006
...MESOSCALE CONVECTIVE DISCUSSION...
SEVERE THUNDERSTORM POTENTIAL IS INCREASING THIS AFTERNOON ACROSS
SOUTHERN MISSOURI...MAINLY ALONG AND SOUTH OF INTERSTATE 44...OR
ALONG AND SOUTH OF WHERE A QUASI-STATIONARY FRONT IS POSITIONED.
VISIBLE SATELLITE DEPICTS AN AREA OF CUMULUS DEVELOPING IN RESPONSE
TO DAYTIME HEATING/DESTABILIZATION. MEANWHILE...A VIGOROUS UPPER
LEVEL SHORTWAVE CONTINUED TO TRACK ACROSS KANSAS. WATER VAPOR
SHOWING GOOD ENHANCEMENT EAST OF THE WAVE SUGGESTING DECENT FORCING
APPROACHING THE AREA.
MODIFIED 18Z SGF RAOB INDICATED THAT 100MB MIXED LAYER INHIBITION
HAD DECREASED TO LESS THAN 40 J/KG...WITH A MLCAPE VALUE OF AROUND
1200 J/KG. EFFECTIVE DEEP LAYER SHEAR FROM THE SPC MESO ANALYSIS
PAGE SHOWS AROUND 45 - 50 KNOTS...WHICH IS MORE THAN ENOUGH FOR
ORGANIZED UPDRAFTS. WITH WET-BULB ZERO HEIGHTS OF AROUND 8000 FEET
AND STEEP MID LEVEL LAPSES RATES...LARGE HAIL UP TO THE SIZE OF GOLF
BALLS WILL BE THE PRIMARY HAZARD. A RELATIVELY DRY BOUNDARY LAYER
AND WEAK LOW LEVEL 0-3KM SHEAR LIMITS SOME POTENTIAL FOR
TORNADOES...BUT ANY SUPERCELLS THAT DEVELOP AND TRACK NEAR THE FRONT
WILL NEED TO BE MONITORED CLOSELY.
CRAMER
.DISCUSSION...
AN ENERGETIC SHORTWAVE ACROSS KANSAS WILL CONTINUE TO MOVE EASTWARD
THIS AFTERNOON. 18Z RAOB INDICATES STEEP LOW AND MID LEVEL LAPSE
RATES WITH CAPPING INVERSION NEAR THE 850MB LAYER. SURFACE BOUNDARY
IS ALSO STRUNG ACROSS SOUTHERN MISSOURI /ROUGHLY ALONG THE
INTERSTATE 44 CORRIDOR/...WITH DEWPOINTS POOLING IN THE MID TO UPPER
50S AND TEMPS IN THE UPPER 70S ALONG AND SOUTH OF THE BOUNDARY. A 50
PLUS KNOT MID LEVEL SPEED MAX HAS APPROACHED THE AREA...PER LOCAL
18Z SOUNDING AND RUC ANALYSIS.
FRONT WILL CONTINUE PUSHING SOUTHWARD LATE TONIGHT...AND BE
REPLACED BY SURFACE HIGH PRESSURE AND CLEARING SKIES. INHERITED
FORECAST HAD HIGHS ON TUES GOING IN THE MID TO UPPER 80S IN OUR
WESTERN ZONES...AND LOW 80S ELSEWHERE. SEE NO REASON TO EDGE THE
TEMPS DOWNWARD...GIVEN 850MB TEMPS NEAR 20 DEGREES C BEING ADVECTED
INTO SOUTHWEST MISSOURI ON 25-30KT SOUTHERLY WINDS. NAM THERMO
PROFILES ALSO SUPPORT MID 80S FOR TOMORROW.
CLEARING TREND ON TUES WILL BE SHORT LIVED AS HIGH PRESSURE SLIDES
EAST DURING THE DAY AND SOUTHERLY WINDS PUMP MOISTURE BACK INTO THE
AREA. ANOTHER SHORTWAVE WILL LIKELY FIRE CONVECTION NEAR A DRYLINE
ACROSS WESTERN KANSAS/OKLAHOMA TUES NIGHT...AND ALONG A WARM FRONT
STRETCHED ACROSS THE REGION. AS THE CONVECTION PROGRESSES
EASTWARD....AMPLE ELEVATED INSTABILITY AND STEEP MID LEVEL LAPSE
RATES WILL BE CONDUCIVE FOR HAIL AND DAMAGING WINDS.
WED NIGHT...A SURFACE COLD FRONT WILL BEGIN TO PROGRESS ACROSS THE
SOUTHERN PLAINS WITH A SURFACE LOW TO OUR SOUTHWEST. HAIL AND
DAMAGING WINDS WILL AGAIN BE POSSIBLE AS A 50KT LLJ NOSES IN FROM
EASTERN OKLAHOMA.
UPPER LEVEL LOW SITUATED IN THE GREAT LAKES REGION ALONG THE
INTERNATIONAL BORDER WILL DRAG A COLD FRONT THROUGH THE OZARKS WED
NIGHT OR THURS. THUNDERSTORMS WILL ONCE AGAIN LIKELY FIRE TO OUR
WEST AND MOVE INTO WESTERN PORTIONS OF OUR CWA LATE WED NIGHT/EARLY
THURS MORNING. HAVE DECIDED TO INCREASE POPS INTO THE LOW END CHANCE
CATEGORY ACROSS OUR WESTERN ZONES FOR THE FIRST HALF OF THURS. THE
SURFACE BOUNDARY WILL STILL BE JUST TO OUR SOUTH DURING THE PEAK
HEATING OF THE DAY ON THURS AND WITH MOISTURE POOLING ALONG THE
FRONT TO OUR SOUTH...ANY SHORTWAVE EMBEDDED IN THE H5 FLOW MAY SPARK
THUNDERSTORMS. THEREFORE...HAVE KEPT 40 POPS GOING ALONG THE
ARKANSAS BORDER THURS AFTERNOON.
FLOOD POTENTIAL WILL ALSO NEED TO BE WATCHED IF SEVERAL MORE WAVES
OF HEAVY RAIN PASS OVER THE OZARKS THROUGH THURSDAY.
FOR FRIDAY...TIMING AND PLACEMENT OF PROGGED VORT MAX MOVING ACROSS
THE AREA WILL BE KEY. DECIDED TO GO WITH 20 AND 30 POPS DUE TO
UNCERTAINTY. BY LATE FRIDAY INTO SATURDAY...UPPER LEVEL SYSTEM ALONG
THE NORTHERN MIDWEST WILL SWING A TROUGH AXIS THROUGH THE AREA AND
LEAVE THE OZARKS IN NORTHWESTERLY FLOW.
COOLER AIR WILL POUR INTO THE MIDWEST/GREAT LAKES...WITH 850 MB
TEMPS FLIRTING WITH 0 DEGREES C BY SATURDAY MORNING OVER NORTHERN
MISSOURI. NCEP ENS 850 ANOMALY PLOTS DEPICT THE UNUSUALLY COOLER AIR
FILTERING IN OVER MUCH OF THE CENTRAL CONUS. TEMPERATURES LOOK TO BE
RUNNING 4-8 DEGREES BELOW NORMAL WITH THIS COOL SHOT...WITH SAT
MORNING LOWS IN THE LOW TO MID 40S AND HIGHS ON SAT IN THE MID 60S.
GIVEN THE UPPER RIDGE BUILDING OVER THE INTERMOUNTAIN WEST...THE
UPPER LEVEL TROUGH AND COOLER AIR WILL BE QUICKLY PUSHED OFF TO OUR
EAST. WARMER 850 TEMPS WILL BEGIN TO SPREAD EASTWARD FROM THE OK/TEX
PANHANDLE SUNDAY THROUGH MON. TEMPERATURES WILL WARM TO NEAR NORMAL
READINGS BY SUN AND MON...WITH HIGHS IN THE LOW TO MID 70S.
GFS BRINGS ANOTHER H5 WAVE INTO THE REGION LATE SUN AND MONDAY.
ATTENDANT SURFACE LOW IS ALSO PROGGED TO DRAG A FRONT THROUGH
THE OZARKS ON MONDAY. WITH LOW LEVEL FLOW NOT SET TO RETURN TO
SOUTHERLY UNTIL SUN NIGHT...AND INHERENT UNCERTAINTIES OF
TIMING/PLACEMENT...HAVE DECIDED TO KEEP POPS OUT OF THE GRIDS FOR
THE END OF THE PERIOD.
SCHULTZ
&&
.AVIATION...
FOR THE 00Z TAFS...CONVECTION DEVELOPING ALONG SURFACE BOUNDARY AS
UPPER WAVE SHIFTING INTO WESTERN MISSOURI. BOUNDARY HAS SHIFTED
EAST OF THE SGF/JLN TERMINAL FORECAST POINTS AND CONVECTION CHANCES
WILL LIKELY REMAIN EAST OF BOTH SGF/JLN THROUGH THE FORECAST
PERIOD. WILL KEEP VCTS IN FOR SGF FOR INTIAL HOUR WITH CLEARING SKY
IN A FEW HOURS AT BOTH LOCATIONS. VFR CONDITIONS EXPECTED REMAINDER
OF THE FORECAST PERIOD.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, May 1, 3:35 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 PM CDT MON MAY 1 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
435 PM CDT MON MAY 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS EVENING AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SEVERE THUNDERSTORMS CONTAINING LARGE HAIL UP TO THE SIZE OF GOLF
BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER AREAS ALONG
AND SOUTH OF A LINE FROM NEOSHO TO ROLLA MISSOURI.
DISCUSSION:
A VIGOROUS UPPER LEVEL DISTURBANCE OVER KANSAS WILL SHIFT INTO THE
EASTERN PLAINS AND MISSOURI OZARKS REGION THIS EVENING.
MEANWHILE...MOSTLY SUNNY SKIES AND SOUTHERLY WINDS THAT ENHANCED
DAYTIME HEATING HAS DESTABILIZED THE AIRMASS OVER THE REGION.
MODEST MOISTURE RETURN OCCURRED OVERNIGHT AND THIS MORNING THAT
ALSO HELPED INCREASE INSTABILITY. VERTICAL WIND FIELDS SUGGEST THAT
SHEAR VALUES WILL BE FAVORABLE FOR ORGANIZED THUNDERSTORMS...WHICH
WILL ENHANCE THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PERIODS OF THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY. WHILE
THERE IS SOME THREAT FOR SEVERE THUNDERSTORMS...THE GREATER CONCERN
APPEARS TO BE THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING FOR AREAS ALONG AND
SOUTH OF A LINE FROM NEOSHO TO ELDON MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CRAMER
In the hours before
Local storm report, May 1, 4:25 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL SPRINGFIELD 37.20N 93.29W
05/01/2006 E0.75 INCH GREENE MO TRAINED SPOTTER
PENNY HAIL REPORTED AT BATTLEFIELD AND GOLDEN ON THE
SOUTH SIDE OF SPRINGFIELD
&&
WATSONSpecial weather statement, May 1, 4:27 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 PM CDT MON MAY 1 2006
THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 271 IN EFFECT
UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING AREAS
IN MISSOURI THIS WATCH INCLUDES 23 COUNTIES
IN CENTRAL MISSOURI
MARIES PHELPS PULASKI
IN SOUTH CENTRAL MISSOURI
DENT HOWELL OREGON
SHANNON TEXAS
IN SOUTHWEST MISSOURI
BARRY CHRISTIAN DALLAS
DOUGLAS GREENE LACLEDE
LAWRENCE MCDONALD NEWTON
OZARK POLK STONE
TANEY WEBSTER WRIGHT
THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AURORA...AVA...
BOLIVAR...BRANSON...BUFFALO...CABOOL...CASSVILLE...EMINENCE...
FORSYTH...FORT LEONARD WOOD...GAINESVILLE...GALENA...HOUSTON...
KIMBERLING CITY...LEBANON...MANSFIELD...MARSHFIELD...MONETT...
MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NIXA...OZARK...
PINEVILLE...REPUBLIC...ROGERSVILLE...ROLLA...SALEM...
SPRINGFIELD...THAYER...THEODOSIA...VIENNA...WAYNESVILLE...
WEST PLAINS...WILLOW SPRINGS AND WINONA.
LINDENBERG
Special weather statement, May 1, 4:35 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 PM CDT MON MAY 1 2006
MOZ070-012300-
PULASKI-
535 PM CDT MON MAY 1 2006
...SIGNIFICANT WEATHER ALERT FOR PULASKI COUNTY UNTIL 600 PM CDT...
AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WAYNESVILLE...AND MOVING NORTHEAST AT 35
MPH.
THIS STORM WILL BE...
NEAR I-44 NEAR MILE MARKER 170 BY 545 PM CDT.
SMALL HAIL IS EXPECTED WITH THIS STORM.
CRAMER
Local storm report, May 1, 4:37 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL BATTLEFIELD 37.12N 93.37W
05/01/2006 M0.75 INCH GREENE MO NWS EMPLOYEE
&&
LINDENBERGLocal storm report, May 1, 4:48 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL LEBANON 37.68N 92.66W
05/01/2006 E0.88 INCH LACLEDE MO AMATEUR RADIO
&&
IZZIThunderstorm Wind, Pulaski
- When
- May 1, 5:30 PM CST
- Where
- Pulaski County, 2 mi N of Waynesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- POST OFFICE
- Coordinates
- 37.867, -92.200
Severe thunderstorm wind gusts downed a few trees and large branches.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, May 1 to 8, 2006$100 million · 1.75 in hail · 42 events
- Drought in Oklahoma, May 1 to 31, 2006$500,000 · 48 events
- Wildfire in Michigan, May 1, 2006$250,000 · 1 event
- Flood in Nevada, May 1 to 31, 2006$50,000 · 1 event
- Drought in Oklahoma, May 1 to 10, 200625 events
- Drought in Colorado, May 1 to 31, 200621 events
- Hail in Oklahoma, May 1 to 2, 20062.75 in hail · 20 events
- Drought in Texas, May 1 to 31, 200615 events
- Drought in Texas, May 1 to 31, 200612 events
- Drought in Texas, May 1 to 31, 20068 events
- Drought in Arkansas, May 1 to 10, 20067 events
- Drought in Utah, May 1 to 31, 20067 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508522.